Newbie, needs advice and support, feeling scared

Posted , 10 users are following.

This discussion has been locked due to a period of inactivity. Start a new discussion

ive just started on my way to giving alcohol up.

ive been drinking 20 units a day for 13 years.

ive been to a drug and alcohol centre 4 days ago and this is the first time ive ever reached out for help, the advisor who took my details says i have to taper down slowly due to the amount i drink, im waiting to see a professional advisor/nurse etc in the meantime.

ive only reduced by a small amount and the trouble is i cant get enough alcohol down, since day one of tapering, i dont even want to look at alcohol, and everytime i try to drink it i feel nauseous and want to vomit, so i just cant get enough of it down, so im nowhere near the amount i should be drinking to stop withdrawal effects which im experiencing.

has anyone ever had this happen and how did you deal with it ?

also i have a pain under the bottom of my left rib cage which radiates around to my back, has anyone ever had that happen ?, ive had it for a very long time but been to scared to talk to anyone about it 1. because ive been to ashamed to tell my doctor and 2. ive been terrified it might be really bad damage and if its something very bad i dont think i would want to know, if its something that im going to die from as i would just give up completely, how ever i will tell the professional i am waiting to see all about this now.

im not expecting professional advice on here as i know thats not what the site is for, just looking to see if anyone has experienced things like this, and looking for some support, as im so worried it might be to late already from the signs i am feeling in my body.

its a terrifying thing to actually having to do and deal with this thing.

 

0 likes, 16 replies

16 Replies

  • Posted

    My partner says her advice is to drink it, be sick (and get it over with) and then you'll be able to drink the alcohol.

    She also suggests plenty of sweet tea and lucozade to help. You need to hit the part of the brain which deals with alcohol and it needs to be treated with care.

    I'm not sure how much help this will be to you. I'll be interested to see what others say.

    You have my full support, though. I think it's very hard to reach out for help.

    • Posted

      That is what I would do too. I've done that many times years ago. Swig of vodka, bring it straight back up. Used to take 3/4 attempts till it stayed down. So you are not alone.

      It sounds like you need some medication to help with withdrawals, which is easier said than done. 

      Tapering never worked for me. Once I'd had a drink the logic of tapering disappeared and alcohol took over.

  • Posted

    What you are effectively doing is some way between drinking and doing cold turkey. If the other suggestions of how to get a bit of alcohol down don't work, then the best thing for cold turkey is to just go to bed and sleep as much as possible.

    Standing up is the worst, sitting down is better and lying down is best. You will feel less of the effects whilst lying down.

  • Posted

    Please do not put off visiting your doctor about the pain you're suffering. Possible damage may well be prevented by early medical intervention.

    Without wishing to scare you, doing and saying nothing can be dangerous. It amazes me how the human body can tolerate pain rather than seek medical help. I've seen first hand the results of doing nothing.

    Tell the professional you are waiting to see everything and be totally honest. We all tend to play down the amount we drink, smoke and eat. Experts expect this and often 'add on' to a figure quoted. No point in not being truthful. If you need bloods done or an ultrasound, the truth 'will out'.

    Keep posting on here. Good luck

  • Posted

    i wish i could go cold turkey, but ive tried that before and collapsed from it, last one i nearly died from.

    the tapering is awful, its like putting candy in front of a baby then taking it away.

    its strange when i finaly decide to stop i find i dont want to drink at all.

    but at the end of the day i am to blame for getting myself in this mess

    • Posted

      If we had a decent medical profession in this country that understood alcohol and the effects it had, we'd be laughing. It costs pennies for diazepam that makes it perfectly pleasant to come off alcohol.

      But, as GPs et al don't seem to want to hand it out, then cold turkey is what many face. I am by no way recommending it to anyone, but if you do, go to bed for two days and have a bucket next to the bed for vomit and urine and a glass of squash to sip - do not gulp it.. The first time I did it, I just lent over the edge of the bed and vomited on the carpet as I couldn't make it to the bathroom. The missus wasn't impressed with me.

    • Posted

      OMG that takes me back! Been there, done it and got the t.shirt. Couldn't even make it to the en suite, just a few yards away. Definitely needed a bucket!!

      Surely a weeks diazepam is better than going through the danger of severe withdrawals?

    • Posted

      I don't know if you ever had diazepam, but in the right quantities, it makes coming off alcohol completely painless. It really does stop any physical symptoms and mental symptoms. You can sleep fine, as your brain is not racing and you don't get any anxiety and feel mentally comfortable.

      Diazepam is simply Valium, which they used to hand out by the bucket load to anyone. Yes, you can get addicted to it, but not on the the week's supply they give you for detox. Another problem is the people handing it out, have no knowledge of the right quantities to give people. You need high amounts for the first 48 hours and then lower on third day and very little on the fourth.

      So often I read of people really suffering because they are given no where nearly enough for the first two days, which is what happened to me the first time around. The other thing is Librium seems to be very much in fashion these days (probably cause of its shorter half life) and you need a far higher dose of that than you do diazepam and there seems to be a lot of medical professionals that don't know this.

       

    • Posted

      Good strong replies from you and rhgb as usual. Medication has to be the way forward.
    • Posted

      "there seems to be a lot of medical professionals that don't know this"!

      That comment is so true. When I worked in a hospital, nearly all drs (especially junior drs) would have a BNF book in their pocket and use it constantly. Things have obviously changed and imo, not for the best.

      Ive had both Librium and diazepam for the two home detoxes I've had. Diazepam being by far the best. 40mg x 4 daily for the first two days and I slept almost 24/7. Then reduced daily during the next 5 days.

      Librium 20mg x 4 daily for the first day, and I was pacing for the next dose, also didn't sleep much at all. Reduced too quickly imo and was only for 5 days.

      So it does annoy me when i read of 2 and 5mg tablets being prescribed for severe alcohol withdrawal.

      Withdrawal from alcohol, with the correct medication and dose, can be relatively pain free. The next stage, as you and I both know, is the hard bit and is where campral, again only IMO should be offered.

       

    • Posted

      They are also very good at not offering/recommending a night dose. For the first couple of days, I always take some breakfast, lunch and dinner and then a smaller dose just before sleep, otherwise you don't make it through the night.

    • Posted

      Have you heard of or read about Naltrexone?  There is discussion about how this drug can help you drink yourself sober by the Sinclair Method.  Many people in this forum have been able to taper down to almost no alcohol or completely sober in months by this method.  I'm in my third week of this program and feel that it is helping and I don't have to face the terror or cold turkey or the thought of never being able to have another drink.  Check it out, it may be a tool that could be very effective for you.

    • Posted

      Clarification:  Naltrexone and the Sinclair Method is not for withdrawal or detox. Something to discuss with your doctor as a consideration.
  • Posted

    can you do a home detox on diazepam ?, does it stop withdrawal and the DT'S ?, thats what i had before DT'S, i was absolutely fine abso no symptoms at all for the first 5 days, and on the 5th day i collapsed and DT'S started.

    i would love to be able to just take it away completely but i am being told no way

    • Posted

      yes thats exactly what happened to me, abso fine for 5 days then collapsed and nearly died, ive been told not to do this again and taper down, but tapering is horrendous,i just cant do it, doctor wont hand valium out, im in the uk, i wondered if having 1 day off one day on it, but not sure if thats dangerous aswell, feel that way i might be able to cope, just drink it down asap and on other day refrain and go to bed early

Join this discussion or start a new one?

New discussion

Report as inappropriate

Thanks for your help!

We want the forums to be a useful resource for our users but it is important to remember that the forums are not moderated or reviewed by doctors and so you should not rely on opinions or advice given by other users in respect of any healthcare matters. Always speak to your doctor before acting and in cases of emergency seek appropriate medical assistance immediately. Use of the forums is subject to our Terms of Use and Privacy Policy and steps will be taken to remove posts identified as being in breach of those terms.

agroxy.com

www.bestseller.reviews/best-baby-gates-equipped-with-the-pet-door-easy-meet-our-five-winners/
newnav-down - qqmovies.info newnav-up - qqmovies.info